Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 146, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Dec 22, 2011, 7:35 AM CST for Iberia Parish, Saint Martin Parish, St. Mary Parish, Louisiana. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 22, 2011, 7:35 AM CST (13:35 UTC)
- Expired
- Dec 22, 2011, 8:30 AM CST
- In force
- 55 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Iberia Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA
The radar
The Lake Charles radar (KLCH), 144 km from the middle of the area, began a volume at 13:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 22, 4:36 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 1.6 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 498 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- -429 m²/s²
- 0-3 km storm-relative helicity
- -187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
619
WUUS54 KLCH 221335
SVRLCH
LAC045-099-101-221430-
/O.NEW.KLCH.SV.W.0146.111222T1335Z-111222T1430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
735 AM CST THU DEC 22 2011
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
IBERIA PARISH IN SOUTH CENTRAL LOUISIANA...
THIS INCLUDES...NEW IBERIA...JEANERETTE...AVERY ISLAND...
ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA...
THIS INCLUDES...BELLE RIVER...STEPHENSVILLE...ST. MARTINVILLE...
CATAHOULA...BREAUX BRIDGE...
ST. MARY PARISH IN SOUTH CENTRAL LOUISIANA...
THIS INCLUDES...PATTERSON...MORGAN CITY...FRANKLIN...BERWICK...
BAYOU VISTA...WHISKEY BAY...PIGEON...
* UNTIL 830 AM CST
* AT 734 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH...FROM 6 MILES SOUTHEAST OF ARNAUDVILLE TO 26
MILES SOUTH OF AVERY ISLAND...MOVING EAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ST. MARTINVILLE...NEW IBERIA AND HENDERSON BY 740 AM CST...
ATCHAFALAYA NATIONAL WILDLIFE REFUGE...LAKE PELBA...LYDIA AND
LOREAUVILLE BY 745 AM CST...
WHISKEY BAY AND BUTTE LA ROSE BY 750 AM CST...
LAKE FAUSSE POINTE BY 755 AM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY.
STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES...AND EVEN DAMAGE
BUILDINGS. TAKE COVER NOW!
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST THURSDAY AFTERNOON
FOR SOUTHWESTERN LOUISIANA.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 2944 9134 2947 9132 2951 9155 2963 9167
2973 9163 2974 9176 2964 9184 2956 9170
2947 9181 2951 9200 2952 9200 2962 9199
2964 9184 2982 9184 2982 9197 3041 9196
3041 9163 3011 9147 3004 9121 2959 9108
TIME...MOT...LOC 1334Z 270DEG 39KT 3036 9183 2953 9197
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 22, 7:07 AM CST, 28 minutes earlier.
Area forecast discussion, Dec 22, 7:07 AM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
707 AM CST THU DEC 22 2011
.SYNOPSIS...
PACIFIC HIGH PRESSURE BUILDING EASTWARD INTO THE GREAT BASIN IS
SHOVE THE COLD FRONT SOUTH AND EAST THROUGH SOUTH CENTRAL
LOUISIANA THIS MORNING. THE ACCELERATING COLD FRONT WILL EXIT
INTO THE EASTERN GULF OF MEXICO BY MIDMORNING.
FURTHER-UP...A FOUR CORNERS CUT-OF LOW IS DISRUPTING THE
MIDLATITUDE WESTERLIES.
.DISCUSSION...
PREVIOUS SHOWERS AND THUNDERSTORMS ARE TRANSITIONING TO RAIN...AS
ELEVATED POTENTIAL SYMMETIC INSTABILITY REPLACES THE POTENTIAL
INSTABILITY FOUND IN THE PRE-FRONTAL AIR.
RAIN WILL BE TAPERING OFF BY LATE MORNING.
&&
.MARINE...
A LOW WATER ADVISORY MAY BE REQUIRED ON FRIDAY...AS NORTHERLY
WINDS FRESHEN ACROSS THE COASTAL WATERS.
IN ADDITION...THE SEAS WILL BE CONFUSED TODAY...AS NEWLY-
GENERATED NORTHERLY WIND WAVES OPPOSE THE SOUTHEASTERLY SWELLS.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 65 47 60 42 52 / 100 10 10 20 60
KBPT 65 46 60 42 52 / 100 10 10 20 60
KAEX 60 44 57 40 50 / 100 10 10 10 60
KLFT 67 47 61 43 51 / 80 10 10 10 60
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT EXERCISE CAUTION UNTIL NOON CST TODAY FOR THE
FOLLOWING ZONES: CALCASIEU LAKE...COASTAL WATERS FROM
CAMERON LA TO HIGH ISLAND TX OUT 20 NM...COASTAL WATERS
FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM...COASTAL
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA
OUT 20 NM...SABINE LAKE...VERMILION BAY...WATERS FROM
INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM...WATERS
FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM...WATERS
FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM.
&&Hazardous weather outlook, Dec 22, 5:47 AM CST, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 547 AM CST THU DEC 22 2011 GMZ430-432-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216- 259>262-231200- SABINE LAKE-CALCASIEU LAKE-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON- ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER- SOUTHERN NEWTON- 547 AM CST THU DEC 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT TORNADO WATCH 898 IS IN EFFECT UNTIL 1 PM CST. OTHERWISE...SHOWERS AND THUNDERSTORMS WILL PERSIST DURING THE MORNING HOURS...TAPERING OFF IN THE AFTERNOON. SOME STORMS MAY PRODUCE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RAIN WITH A FEW EMBEDDED THUNDERSTORMS IS EXPECTED ON SATURDAY... TAPERING OFF CHRISTMAS EVE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS MORNING. GMZ435-450-452-455-470-472-475-231200- VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 547 AM CST THU DEC 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT TORNADO WATCH 898 IS IN EFFECT UNTIL 1 PM CST. OTHERWISE...SHOWERS AND THUNDERSTORMS WILL PERSIST DURING THE MORNING HOURS...TAPERING OFF IN THE AFTERNOON. SOME STORMS MAY PRODUCE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A LOW WATER ADVISORY MAY BE REQUIRED ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS MORNING.
In the hours before
Special weather statement, Dec 22, 4:08 AM CST, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
408 AM CST THU DEC 22 2011
LAZ041-073-TXZ216-221115-
CALCASIEU LA-ORANGE TX-WEST CAMERON LA-
408 AM CST THU DEC 22 2011
...SIGNIFICANT WEATHER ADVISORY FOR CALCASIEU AND CAMERON PARISHES...
SIGNIFICANT WEATHER ADVISORY FOR ORANGE COUNTY UNTIL 515 AM CST...
AT 407 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES SOUTH OF WEST ORANGE...MOVING NORTHEAST
AT 50 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
WEST ORANGE BY 415 AM...
VINTON BY 430 AM...
EDGERLY BY 435 AM...
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.
LAT...LON 2983 9381 2984 9381 2987 9379 2997 9377
2998 9379 3023 9364 3017 9342 2978 9368
SWEENEYSpecial weather statement, Dec 22, 4:45 AM CST, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
445 AM CST THU DEC 22 2011
LAZ030>032-041>043-073-074-221145-
EVANGELINE LA-BEAUREGARD LA-ALLEN LA-ACADIA LA-CALCASIEU LA-
JEFFERSON DAVIS LA-WEST CAMERON LA-EAST CAMERON LA-
445 AM CST THU DEC 22 2011
...SIGNIFICANT WEATHER ADVISORY FOR EVANGELINE...BEAUREGARD...
ALLEN...ACADIA...CALCASIEU...JEFFERSON DAVIS AND CAMERON PARISHES
UNTIL 545 AM CST...
AT 444 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 16 MILES SOUTH OF SABINE NATIONAL WILDLIFE
REFUGE...MOVING NORTHEAST AT 90 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
SABINE NATIONAL WILDLIFE AND SABINE NATIONAL WILDLIFE REFUGE BY 450
AM...
HACKBERRY BY 455 AM...
GRAND LAKE AND CARLYSS BY 505 AM...
HOLMWOOD...LAKE CHARLES REGIONAL AIRPORT...LAKE CHARLES AND
WESTLAKE BY 510 AM...
LEBLEU SETTLEMENT BY 515 AM...
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM THURSDAY AFTERNOON FOR
SOUTHWESTERN LOUISIANA.
LAT...LON 3013 9351 3053 9327 3086 9311 3064 9238
2988 9325 3003 9328 3004 9332 2986 9334
2984 9327 2975 9337 2976 9351 2974 9371
SWEENEYSpecial weather statement, Dec 22, 6:11 AM CST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
611 AM CST THU DEC 22 2011
LAZ028-029-031>033-041>045-052-053-074-221315-
ST. LANDRY LA-RAPIDES LA-LAFAYETTE LA-EVANGELINE LA-ALLEN LA-
ACADIA LA-AVOYELLES LA-CALCASIEU LA-JEFFERSON DAVIS LA-
UPPER ST. MARTIN LA-VERMILION LA-IBERIA LA-EAST CAMERON LA-
611 AM CST THU DEC 22 2011
...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...RAPIDES...
LAFAYETTE...EVANGELINE...ALLEN...ACADIA...AVOYELLES...CALCASIEU...
JEFFERSON DAVIS...VERMILION...IBERIA...ST. MARTIN AND CAMERON
PARISHES UNTIL 715 AM CST...
AT 608 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM MARKSVILLE TO JENNINGS AND GRAND
CHENIER...MOVING EAST AT 50 MPH.
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST THURSDAY AFTERNOON
FOR SOUTHWESTERN LOUISIANA.
LAT...LON 3132 9200 3123 9199 3130 9191 3119 9167
3085 9181 3071 9173 3051 9173 3043 9163
3025 9157 2980 9185 2982 9197 2972 9213
2963 9211 2962 9197 2954 9200 2958 9211
2953 9227 2956 9254 2978 9331 3140 9253Special weather statement, Dec 22, 7:11 AM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
711 AM CST THU DEC 22 2011
LAZ033-043>045-052>054-221345-
ST. LANDRY LA-LAFAYETTE LA-ACADIA LA-UPPER ST. MARTIN LA-VERMILION
LA-IBERIA LA-ST. MARY LA-
711 AM CST THU DEC 22 2011
...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...LAFAYETTE...
ACADIA...VERMILION...ST. MARY...IBERIA AND ST. MARTIN PARISHES UNTIL
745 AM CST...
AT 709 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM OPELOUSAS TO ABBEVILLE...MOVING
EAST AT 55 MPH.
THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...LAFAYETTE ...PALMETTO...HENRY...ARNAUDVILLE...ERATH...
DELCAMBRE...BREAUX BRIDGE...YOUNGSVILLE...BROUSSARD...SAINT
MARTINVILLE...AND NEW IBERIA.
THE PRIMARY THREATS FROM THESE STORMS ARE PEA SIZE HAIL AND WIND
GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST THURSDAY AFTERNOON
FOR SOUTHWESTERN LOUISIANA.
LAT...LON 2958 9211 2954 9234 3069 9204 3069 9173
3051 9173 3026 9159 3024 9148 2972 9162
2970 9188 2982 9184 2982 9190 2972 9213
2963 9211 2965 9190 2958 9171 2965 9164
2963 9165 2951 9176 2951 9200The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 2:45 AM CST | Marine Dense Fog Advisory | LCH | 3 hr | |
| Dec 22, 4:03 AM CST | Special Marine Warning | LCH | 57 min | |
| Dec 22, 4:19 AM CST | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu, Cameron, Vernon | 56 min |
| Dec 22, 4:45 AM CST | Special Weather Statement | LCH | Allen, Calcasieu, Jefferson Davis | 60 min |
| Dec 22, 4:48 AM CST | Special Marine Warning | LCH | 57 min | |
| Dec 22, 5:51 AM CST | Special Marine Warning | LCH | 54 min | |
| Dec 22, 6:11 AM CST | Special Weather Statement | LCH | Acadia, Allen, Avoyelles, Cameron, Evangeline, Jefferson Davis and 4 more | 64 min |
| Dec 22, 6:51 AM CST | Special Marine Warning | LCH | 54 min | |
| Dec 22, 7:11 AM CST | Special Weather Statement | LCH | Iberia, Lafayette, Saint Landry, Saint Martin | 34 min |
| Dec 22, 7:39 AM CST | Special Marine Warning | LCH | 66 min | |
| Dec 22, 8:44 AM CST | Special Weather Statement | LCH | St. Mary | 61 min |
| Dec 22, 9:24 AM CST | Special Marine Warning | LCH | 51 min | |
| Dec 22, 3:23 PM CST | Low Water Advisory | LCH | 21 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.